Me and my wife were using heroin for about 6 months and got to the point where we were sick of our life, so we did what we thought would be the right thing to do and started going to a Methadone Clinic. Worst mistake of my life, second to starting heroin in the first place. I was laid off of work before the whole shibang began and now I'm at the point where I can no longer afford the clinic so they will begin the 10% taper. I am currently 53 milligrams and my wife at 69. Its mostly her I am worried about. She already has a hard time dealing with depression, stomach pains that the doctors cannot find a name for, and life altogether. I'm hoping someone has been in our shoes and at least let me know what were in for if not some advice as on what we can do. Any comments are much appreciated. Thank you.
I really don't recommend detoxing off methadone that fast. The rule of thumb for methadone detox is the slower the better. If you take it slow enough you won't experience much in the way of withdrawals. Methadone is a relatively long acting medicine and you won't feel the reduction for several days after the reduced dosage. Your wife may benefit from a short term run of an antidepressant. It takes upwards of a month to work at maximum effectiveness so she would have to hang in there for a while but might be worth investigating. I get the feeling you are locked into whatever the clinic dictates, but it at all possible I would take longer than 10 days to get off the methadone.
hello, i really feel for you guys. I was on 150mg of methadone and decided to jump off. I lasted 6 days and then couldnt hack it any longer and had to ring an ambulance. When i told my doctor he said it takes about ten days for the physical withdrawals to subside and then about a month for the emotional side of things you know the mental side of it. It apparently really does a number on you mentally so i have to say try and find the funds to get your methadone dose sorted and come down 1ml - 5mg every fortnight at the slowest otherwise your wife could be headed for more severe depression plus on top of it all insomnia is top of the list for withdrawals. I know somewhere on this site i think on the forum/discussion side there is a post detailing what to do for a quick methadone withdrawal i think its called craigs recipe for detox i think im not sure, this is what i wrote down from it.. get as many benzos together as u can get some clonidine, tyrosine incase u need to go out and function, multivitamin supplements melatonin tylenol pm for sleep and sampes of seroquel incase the benzos are a no go. You will have to get some of these from a doctor. i really hope this helps it said this was for a ten day withdrawal. start off with 4 x 01mg of clonidine. Forgive me my post is a bit erratic but it should make sense to u. Jump on this site for support, you'll get some worthy advice. bye.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jan 2012 • 2 answers
Updated 15 Aug 2010 • 4 answers
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
Updated 17 Jan 2018 • 5 answers
Updated 24 Jan 2012 • 4 answers
Updated 1 Aug 2018 • 7 answers